Alert archive / California / Wind Advisories in 2023
Wind Advisory 39, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jun 17, 2023, 12:49 PM PDT for Imperial County, Riverside County, California. It took effect at Jun 18, 2023, 4:00 PM PDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2023, 12:49 PM PDT (19:49 UTC)
- In effect from
- Jun 18, 2023, 4:00 PM PDT
- Expired
- Jun 20, 2023, 5:00 AM PDT
- In force
- 37 hr
- Issued by
- NWS Phoenix, AZ
Counties Imperial County, CA, Riverside County, CA
The radar
The San Diego radar (KNKX), 137 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
073 WWUS75 KPSR 171949 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1249 PM MST Sat Jun 17 2023 CAZ562-180800- /O.NEW.KPSR.WI.Y.0039.230618T2300Z-230620T0600Z/ Imperial County Southwest- Including the city of Mountain Spring 1249 PM PDT Sat Jun 17 2023 ...WIND ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 11 PM PDT MONDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 55 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From 4 PM Sunday to 11 PM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ563-566-567-180800- /O.NEW.KPSR.WI.Y.0039.230618T2300Z-230619T0600Z/ Salton Sea-Imperial County West-Imperial Valley- Including the cities of Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1249 PM PDT Sat Jun 17 2023 ...WIND ADVISORY IN EFFECT FROM 4 PM TO 11 PM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Salton Sea, Western Imperial County and Imperial Valley. * WHEN...From 4 PM to 11 PM PDT Sunday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
6 follow-up statements
246 WWUS75 KPSR 180807 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 107 AM MST Sun Jun 18 2023 CAZ562-182015- /O.CON.KPSR.WI.Y.0039.230618T2300Z-230620T0600Z/ Imperial County Southwest- Including the city of Mountain Spring 107 AM PDT Sun Jun 18 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM PDT MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From 4 PM this afternoon to 11 PM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ563-566-567-182015- /O.CON.KPSR.WI.Y.0039.230618T2300Z-230619T0600Z/ Salton Sea-Imperial County West-Imperial Valley- Including the cities of Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 107 AM PDT Sun Jun 18 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Salton Sea, Western Imperial County and Imperial Valley. * WHEN...From 4 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
474 WWUS75 KPSR 181947 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1247 PM MST Sun Jun 18 2023 CAZ563-566-567-191200- /O.NEW.KPSR.WI.Y.0040.230619T2300Z-230620T0600Z/ /O.CON.KPSR.WI.Y.0039.230618T2300Z-230619T0600Z/ Salton Sea-Imperial County West-Imperial Valley- Including the cities of Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1247 PM PDT Sun Jun 18 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 4 PM TO 11 PM PDT MONDAY... * WHAT...For the first Wind Advisory, west winds 20 to 30 mph with gusts up to 50 mph expected. For the second Wind Advisory, west winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Salton Sea, Western Imperial County and Imperial Valley. * WHEN...For the first Wind Advisory, from 4 PM this afternoon to 11 PM PDT this evening. For the second Wind Advisory, from 4 PM to 11 PM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-191200- /O.CON.KPSR.WI.Y.0039.230618T2300Z-230620T0600Z/ Imperial County Southwest- Including the city of Mountain Spring 1247 PM PDT Sun Jun 18 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM PDT MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From 4 PM this afternoon to 11 PM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
722 WWUS75 KPSR 190446 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 946 PM MST Sun Jun 18 2023 CAZ563-566-567-192300- /O.CAN.KPSR.WI.Y.0039.000000T0000Z-230619T0600Z/ /O.CON.KPSR.WI.Y.0040.230619T2300Z-230620T0600Z/ Salton Sea-Imperial County West-Imperial Valley- Including the cities of Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 946 PM PDT Sun Jun 18 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TO 11 PM PDT MONDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Salton Sea, Western Imperial County and Imperial Valley. * WHEN...From 4 PM to 11 PM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-192300- /O.CON.KPSR.WI.Y.0039.000000T0000Z-230620T0600Z/ Imperial County Southwest- Including the city of Mountain Spring 946 PM PDT Sun Jun 18 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Southwest corner of Imperial County. * WHEN...From 4 PM this afternoon to 11 PM PDT Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
378 WWUS75 KPSR 190909 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 209 AM MST Mon Jun 19 2023 CAZ562-200600- /O.CON.KPSR.WI.Y.0039.000000T0000Z-230620T0600Z/ Imperial County Southwest- Including the city of Mountain Spring 209 AM PDT Mon Jun 19 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ563-566-567-200600- /O.CON.KPSR.WI.Y.0040.230619T2300Z-230620T0600Z/ Salton Sea-Imperial County West-Imperial Valley- Including the cities of Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 209 AM PDT Mon Jun 19 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Salton Sea, Western Imperial County and Imperial Valley. * WHEN...From 4 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
953 WWUS75 KPSR 192000 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 100 PM MST Mon Jun 19 2023 CAZ562-200800- /O.EXT.KPSR.WI.Y.0039.000000T0000Z-230620T1200Z/ Imperial County Southwest- Including the city of Mountain Spring 100 PM PDT Mon Jun 19 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ563-566-567-200600- /O.CON.KPSR.WI.Y.0040.230619T2300Z-230620T0600Z/ Salton Sea-Imperial County West-Imperial Valley- Including the cities of Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 100 PM PDT Mon Jun 19 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Salton Sea, Western Imperial County and Imperial Valley. * WHEN...From 4 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
424 WWUS75 KPSR 200615 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1115 PM MST Mon Jun 19 2023 CAZ563-566-567-200715- /O.EXP.KPSR.WI.Y.0040.000000T0000Z-230620T0600Z/ Salton Sea-Imperial County West-Imperial Valley- Including the cities of Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1115 PM PDT Mon Jun 19 2023 ...WIND ADVISORY HAS EXPIRED... $$ CAZ562-201200- /O.CON.KPSR.WI.Y.0039.000000T0000Z-230620T1200Z/ Imperial County Southwest- Including the city of Mountain Spring 1115 PM PDT Mon Jun 19 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 17, 10:29 AM PDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 17, 10:29 AM PDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1029 AM MST Sat Jun 17 2023 .UPDATE...Updated Aviation... && .SYNOPSIS... Dry weather and near normal temperatures are expected through early next week. A moderate HeatRisk is in effect this weekend, with afternoon highs today reaching the mid 100s. The warming trend will continue as temperatures peak on Sunday, before cooling back to low to mid 100s through next week. Breezy to locally windy conditions are anticipated Sunday and Monday, resulting in an elevated fire weather threat. && .DISCUSSION... The current upper-air pattern has seen minimal variations in the past 24 hours. An elongated trough over the Central Rockies continues to stretch beyond Baja California into the eastern Pacific. This trough will weaken and shift eastward out of Arizona today, allowing the strong sub-tropical ridge over northeastern Mexico to push closer to the desert Southwest. This will result in dry conditions and a warming trend, as H5 heights continue to increase through the weekend. Temperatures will remain near mid-June normals, with afternoon highs today expected to be in the mid 100s. The hottest day of this week will be Sunday, when there is a 70% chance temperatures will exceed the previous hottest recording of the year in Phoenix (107 degrees). Due to this, a moderate HeatRisk is in effect across the region this weekend. As we exit the weekend, a deepening trough over the Pacific Northwest will extend into the Intermountain West. This will result in widespread breezy to locally windy conditions in Arizona Sunday and Monday. Each afternoon, southwest gusts up to 30-35 mph will take hold, with isolated higher gusts over 45 mph possible through the evening hours. In addition, wind speed values on the ECMWF Extreme Forecast Index reach over 0.9 Monday. The enhanced winds in combination with low humidity values will lead to elevated fire threat. Ensemble members indicate that this upper level low will linger over the western CONUS, causing H5 heights to lower slightly early next week. Forecast NBM temperatures depict this drop in heights as well, as temperatures decrease to near or slightly below seasonal normals through mid week. The broad low-pressure system will remain over much of the northwestern and western CONUS next week. This will allow dry conditions and near to slightly below normal temperatures to prevail in Arizona, while winds look to return to average speeds by Tuesday. Model ensembles suggest that the high pressure system over Mexico will build into the region by next weekend, which will likely cause another warming trend. && .AVIATION...Updated at 1730Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: No aviation concerns are anticipated through tomorrow morning. Winds will follow familiar diurnal patterns, with speeds mainly aob 10 kts. Some terminal locations may see a few gusts into the mid-teens this afternoon. FEW high cirrus are expected over the region over the course of the period Southeast California/Southwest Arizona including KIPL and KBLH: No aviation concerns are expected during the TAF period. SE winds at IPL will give way to W winds this afternoon and evening. At BLH, variable winds will acquire a southerly component this afternoon before veering to the SE this evening. Besides for a few passing high cirrus, skies will be mostly clear during the period. && .FIRE WEATHER... Dry conditions and near normal temperatures will be common across the region. Sunday is expected to be the hottest day of the week, with afternoon high temperatures reaching above average readings in some locations. Near-critical fire weather conditions are anticipated on Sunday and possibly Monday, as RH levels remain low and widespread breezy to windy conditions take hold each afternoon. Southwest gusts will be up to 30-35 mph through the evening hours, with some isolated gusts upwards of 45 mph possible. Beginning Tuesday, the remainder of the forecast period should generally see lighter winds. MinRH values will continue to run between 5-10% across south-central AZ and between 10-15% in southwest AZ/southwest CA for the next several days, with poor to fair overnight recoveries. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Leffel AVIATION...RW FIRE WEATHER...Leffel
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.